Rough Week

WARNING: TMI ALERT!

Oh yes, it has been a rough week. That is why this update is late.

My last treatment was my double whammy week, I received Carboplatin and Irinotecan. It started off pretty much the same as last time I received both chemo drugs. It hit me hard and I had a lovely green tinge to my complexion, I felt the nausea kick in. By the time I was done I was ready to go home and rest.

After we got home I decided to go ahead and try taking some of the anti-nausea medication the doctor had prescribed for me. WOOHOO! Nausea was gone! So I thought, “Awesome! I’m gonna keep taking it!” So I took it a couple of times on Sunday. I also had started taking the pain medication regularly again because it is so good at helping with the breathing issues. Well that combination proved to be very unpleasant. Here comes the TMI part….

My poor bowels were bound up so bad! Nothing was moving starting Friday night. Saturday……nothing…..Sunday……nothing…..Monday…..nothing……by Monday I was in tears, literally. I took Miralax Monday. Chris even took me to get Senakot Monday (as recommended by my doctor). So I took that too on Monday, still nothing. Finally on Tuesday morning after another dose of Miralax dissolved in warm prune juice and more Senakot I sat there and sat there thinking this was going to be how it ends. Me sitting on the potty feeling like I’m going to explode because of cemented bowels! UHGGG! (Not a pretty picture I know.) Then finally after much struggling, praying, swearing, begging, (you get the idea) I got what can only be described as a miracle…..HOUSTON, WE HAVE SPLASH DOWN!

I cannot describe to you the relief that I felt. And after several more trips to the porcelain throne on Tuesday I thought I might be okay. And as far as that end was concerned I was okay. But I still didn’t feel well. I was blaming it on being severely backed up for a few days. I kept hoping that now that things were moving smoothly again I would perk up a bit. But that just hasn’t happened.

I’ve been sleeping a lot more this week. I haven’t been able to eat normally. One of my go to foods has been oatmeal because it’s easy on my stomach and seemed easy to digest but even it has not been sitting well with me. In fact nothing has been sitting well with me. Everything I eat is making me sick to my stomach. Last time I had the Carboplatin/Irinotecan combo I lost about 15 pounds. Same thing happened this time. I lost about 15 more pounds. Now on a girl my size that’s really not a big deal so no one is overly concerned. But I know it’s getting the attention of my doctor. I had to go in for my weekly blood work today which is in the same office as my doctor. It just worked out right that my doctor was standing at the desk when I got called back for my blood work and I got to talk to her for a minute. She asked me how I was doing and I just shook my head and said “It’s been a rough week.” She said “Yeah I can tell. You don’t look so good.” I told her about the weight loss and not being able to eat well and she then asked me when I was scheduled to see her again. When I told her April 10th she said she really wanted to see me sooner and would have them fit me in next week. So that’s what the nurses did while I got my blood taken, they managed to find me an appointment early in the week.

Friday’s are usually my good days. It’s the longest point since my previous chemo and right before the next chemo so I usually have recovered quite nicely by Friday’s to feel like I can handle the next dose. That’s just not happening this week. My best day was yesterday (Thursday) and even then I didn’t really feel good I just didn’t feel like I was going downhill. Today I’m not as good and that is frustrating and concerning. I guess I just have to wait to see what the doctor wants to do when I see her next week.

Well everyone, thanks for following along even though this post has been a bit graphic. (I bet you all know more about me than you wanted to, huh?!)

p318_00

Comments from the old website.

About Wendy Jo Savage

Wife. Mother. Maker. Lover of Nature.
This entry was posted in Updates by Wendy Jo and tagged , , , , , , , , , , , , , , , , , , , , , , , , , , , , , , , , . Bookmark the permalink.

Leave a Reply

Your email address will not be published. Required fields are marked *